Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 20, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 21, 2007, 3:18 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Sep 21, 2007, 4:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2007, 3:18 AM CDT (08:18 UTC)
- In effect from
- Sep 21, 2007, 4:00 AM CDT
- Expired
- Sep 21, 2007, 11:15 AM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 210818 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 318 AM CDT FRI SEP 21 2007 ...STRONG NORTHWEST WINDS TO IMPACT THE DAKOTAS AND MINNESOTA TODAY... .ONE OF THE STRONGEST COLD FRONTAL PASSAGES OF THE SEASON WILL GRIP THE STATE TODAY. THE AMOUNT OF COLD AIR AND PRESSURE CHANGE ACCOMPANYING THIS COLD FRONTAL PASSAGE WILL BOLSTER THE SPEED OF NORTHWEST WINDS UP INTO THE WIND ADVISORY CATEGORY TODAY. SDZ003>005-009-010-015>017-033>037-045-048-051-211630- /O.NEW.KABR.WI.Y.0020.070921T0900Z-070921T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 318 AM CDT FRI SEP 21 2007 /218 AM MDT FRI SEP 21 2007/ ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING BEHIND A COLD FRONTAL PASSAGE. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS MORNING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ006>008-011-018>023-211630- /O.NEW.KABR.WI.Y.0020.070921T1500Z-070921T2100Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 318 AM CDT FRI SEP 21 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP BY MID MORNING BEHIND A COLD FRONTAL PASSAGE. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS MORNING AND PERSIST INTO THE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
1 follow-up statement
000 WWUS73 KABR 211615 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1115 AM CDT FRI SEP 21 2007 ...WIND ADVISORY IS CANCELLED... .STRONG GUSTY WIND WILL CONTINUE ACROSS THE AREA BUT WILL NOT REACH WIND ADVISORY CRITERIA. SDZ003>005-009-010-015>017-033>037-045-048-051-211715- /O.CAN.KABR.WI.Y.0020.000000T0000Z-070921T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1115 AM CDT FRI SEP 21 2007 /1015 AM MDT FRI SEP 21 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. STRONG GUSTY WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. $$ MNZ039-046-SDZ006>008-011-018>023-211715- /O.CAN.KABR.WI.Y.0020.000000T0000Z-070921T2100Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1115 AM CDT FRI SEP 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. STRONG GUSTY WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:02 AM CDT, 16 minutes earlier.
Area forecast discussion, Sep 21, 3:02 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
302 AM CDT FRI SEP 21 2007
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES THIS MORNING AND
SATURDAY NIGHT...AS WELL AS WIND SPEEDS TODAY AND MAX/MIN
TEMPERATURES THROUGH THE PERIOD.
PRESENTLY...A LOW PRESSURE CENTER IS DEEPENING OVER CENTRAL SODAK
WITH ATTENDANT WARM FRONT DRAPED FROM...BASICALLY...GETTYSBURG TO
ABERDEEN TO SISSETON AND OFF INTO WEST CENTRAL MN. SEVERE
CONVECTION HAS BEEN SLOWLY DEVELOPING IN SMALL CLUSTERS THIS
MORNING...BUT SO FAR THE ABR CWFA REMAINS CLEAR OF ANY STORMS. ANY
STORMS THAT DO DEVELOP/MOVE OVER THIS CWFA WILL TRACK RATHER
QUICKLY OFF TO THE NORTHEAST INTO NORTH DAKOTA AND MINNESOTA. A
TORNADO WATCH IS IN EFFECT OVER THIS CWFA UNTIL 7 AM CDT FOR THE
EXTREME NERN CORNER OF SODAK AND WC MN. A RATHER STRONG COLD FRONT
IS ALSO EMERGING ACROSS THE NORTHERN HIGH PLAINS AT THIS TIME AND
WILL BE ENCROACHING CORSON AND DEWEY COUNTIES WITHIN THE NEXT
COUPLE OF HOURS.
STRONG THERMAL ADVECTION PATTERN STILL FORECAST FOR TODAY WITH
STRONG COLD FROPA AND ENSUING LOW LEVEL CAA SEQUENCE. TEMPERATURES
MAY WARM A FEW DEGREES TODAY...BUT THAT IS ABOUT ALL...WITH DEGREE
OF CAA EXPECTED TO OVERWHELM DAYTIME INSOLATION. RUC MODEL 850HPA
WINDS /45 TO 50 KNOTS/ AND 925HPA WINDS /30 TO 40 KNOTS/ IN 6MB OR
HIGHER 3 HOURLY PRESSURE TENDENCIES WILL PRODUCE WIND ADVISORY
CRITERIA WINDS TODAY...PROBABLY IN THE FORM OF BOTH GUSTS TO 45
MPH AND A PERIOD OF 2 TO 4 HOURS OF 30 MPH SUSTAINED WINDS TODAY.
WIND ADVISORY HAS BEEN POSTED FOR TODAY TO COVER THESE STRONG
WINDS. OTHERWISE...HIGH PRESSURE AT THE SURFACE AND ALOFT BUILDS
OVER THIS FORECAST AREA TONIGHT THROUGH SATURDAY NIGHT. MID-LEVEL
WAA BEGINS ON SATURDAY...BUT LOW LEVEL MOISTURE RETURN APPEARS TO
HOLD OFF UNTIL LATE SATURDAY NIGHT...SO DID NOT MAKE ANY
ADJUSTMENTS TO WX/POP GRIDS FOR SATURDAY NIGHT JUST YET. STRONGEST
LOW LEVEL WAA APPEARS TO RETURN TO THE FAR WESTERN FORECAST
ZONES ON SATURDAY...WHILE THE EASTERN FORECAST ZONES REMAIN MORE
UNDER THE INFLUENCE OF COOL HIGH PRESSURE WHICH WILL BE BUILDING
EASTWARD INTO MINNESOTA AND IOWA.
.LONG TERM...SUNDAY THROUGH THURSDAY
MAIN ISSUE IS PCPN. CUTOFF LOW OFF CALIFORNIA COAST STILL PROGGED
TO GET PICKED UP ON SUNDAY AS ENERGY DIGS INTO THE NORTHERN
ROCKIES. THAT CUTOFF COMES OUT IN PIECES SUNDAY THROUGH MONDAY
WITH ALL MODELS HANDLING THE DETAILS DIFFERENTLY.
NEVERTHELESS...SLOW SPEED OF FRONTAL MOVEMENT SHOULD ALLOW FOR
FAIRLY DECENT DEWPOINTS TO ADVECT INTO THE REGION. ONLY CAVEAT FOR
SUNDAY COULD BE CAPPING...FEEL THAT BEST CHANCE FOR CONVECTION
WILL BE SUNDAY NIGHT AND MONDAY AS COOLING ALOFT SPREADS OVER THE
REGION. SLOW MOVEMENT OF SFC FEATURES SUGGEST SOME HEALTHY
RAINFALL AMOUNTS COULD BE REALIZED. FOR NOW WILL KEEP MONDAY NIGHT
THROUGH THE REST OF THE PERIOD DRY.
AS FOR TEMPERATURES...RAISED THEM A BIT SUNDAY IN STRONG WAA
PATTERN...OTHERWISE STUCK PRETTY CLOSE TO INHERITED FORECAST.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH TODAY ALONG WITH PERHAPS
ISOLATED STORMS OVER NORTHERN SOUTH DAKOTA THIS MORNING. BUT THE
BIGGER WEATHER ISSUE TODAY WILL BE WIND. BY NOON MOST LOCATIONS
ACROSS THE REGION WILL SEE WINDS GUSTING TO 35 MPH OR MORE FROM
THE NORTHWEST. HOWEVER THE WINDS WILL QUICKLY DIE OFF THIS EVENING
AS LOW PRESSURE HEADS INTO SOUTHERN CANADA.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR
BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
ROBERTS-SPINK.
MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...DORN
LONG TERM...TDK
AVIATION...TDKHazardous weather outlook, Sep 20, 4:46 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 446 PM CDT THU SEP 20 2007 MNZ039-046-SDZ008-212200- TRAVERSE-BIG STONE-ROBERTS- 446 PM CDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THROUGH THE EVENING HOURS ACROSS TRAVERSE...BIG STONE AND ROBERTS COUNTIES. SOME OF THE STORMS MAY APPROACH SEVERE CRITERIA...WITH LARGE HAIL THE MAIN THREAT. BY MIDNIGHT...THE THREAT WILL MOVE MORE INTO CENTRAL MINNESOTA WITH THUNDERSTORM CHANCES DIMINISHING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH 9 PM CDT THIS EVENING. SDZ003>007-009>011-015>023-033>037-045-048-051-212200- CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 446 PM CDT THU SEP 20 2007 /346 PM MDT THU SEP 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HINTZ
In the hours before
Local storm report, Sep 20, 9:38 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
938 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM TSTM WND GST 12 S BRISTOL 45.17N 97.75W
09/20/2007 E60.00 MPH DAY SD PUBLIC
ESTIMATED WIND GUST OF 60 MPH.
0345 AM HAIL 24 N HIGHMORE 44.87N 99.44W
09/20/2007 E0.75 INCH HYDE SD PUBLIC
0400 AM HAIL 9 S SENECA 44.93N 99.51W
09/20/2007 E1.75 INCH FAULK SD PUBLIC
MOSTLY QUARTER SIZE HAIL WITH A FEW GOLF BALL SIZE.
0438 AM HAIL 5 E NORBECK 45.19N 99.10W
09/20/2007 E0.88 INCH FAULK SD PUBLIC
0452 AM HAIL 6 W DOLAND 44.89N 98.22W
09/20/2007 E0.88 INCH SPINK SD PUBLIC
0600 AM HAIL 9 S BRISTOL 45.22N 97.75W
09/20/2007 E0.88 INCH DAY SD PUBLIC
ALSO MEASURED 4.60 INCHES OF RAIN IN THE PAST 24 HOURS.
0600 AM HAIL 6 E HENRY 44.88N 97.34W
09/20/2007 E1.75 INCH CODINGTON SD PUBLIC
0620 AM HAIL 10 S BRISTOL 45.20N 97.75W
09/20/2007 E1.00 INCH DAY SD PUBLIC
0650 AM HAIL 1 SE CASTLEWOOD 44.71N 97.02W
09/20/2007 E0.88 INCH HAMLIN SD LAW ENFORCEMENT
0730 AM HAIL 5 NW TORONTO 44.62N 96.71W
09/20/2007 E1.00 INCH DEUEL SD PUBLIC
ALSO 60+MPH WIND GUSTS ESTIMATED WITH FALLEN BRANCHES.
0735 AM TSTM WND DMG 5 S CLEAR LAKE 44.69N 96.68W
09/20/2007 DEUEL SD PUBLIC
LARGE TREE BRANCHES AND LIMBS BROKEN ALONG HIGHWAY 15
1021 AM HAIL MILBANK 45.22N 96.63W
09/20/2007 E0.88 INCH GRANT SD CO-OP OBSERVER
&&
ATGLocal storm report, Sep 20, 10:04 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1004 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM HAIL 7 S MINA 45.34N 98.76W
09/20/2007 E0.88 INCH EDMUNDS SD TRAINED SPOTTER
&&
ATGLocal storm report, Sep 21, 12:23 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1223 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 8 NE WHEATON 45.89N 96.38W
09/20/2007 E2.75 INCH TRAVERSE MN LAW ENFORCEMENT
LAW OFFICER REPORTED GOLFBALL TO BASEBALL HAIL ON THE
GROUND.
&&
DHThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 11:35 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 25 min |
| Sep 21, 12:01 AM CDT | Severe Thunderstorm Warning | ABR | Traverse | 14 min |
Nearby
Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.